Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 197, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 20, 2009, 10:06 PM CDT for Barber County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2009, 10:06 PM CDT (03:06 UTC)
- Expired
- Jul 20, 2009, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 54 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:15 PM CDT | HAIL 0.88 | 21 Wsw Medicine Lodge, KS | HAIL PEA TO NICKLE SIZED AND HEAVY RAIN WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 5:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3054 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 210306
SVRDDC
KSC007-210345-
/O.NEW.KDDC.SV.W.0197.090721T0306Z-090721T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CDT MON JUL 20 2009
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1045 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF AETNA...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
AETNA...
HARDTNER...
RURAL RESIDENCES OF SOUTHERN BARBER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
&&
LAT...LON 3699 9837 3699 9898 3730 9899 3723 9834
3700 9834
TIME...MOT...LOC 0306Z 305DEG 17KT 3718 9891
$$
183 follow-up statements
000
WWUS53 KDDC 210319
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1019 PM CDT MON JUL 20 2009
KSC007-210345-
/O.CON.KDDC.SV.W.0197.000000T0000Z-090721T0345Z/
BARBER KS-
1019 PM CDT MON JUL 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN BARBER COUNTY...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE
SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF AETNA...MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AETNA...
HARDTNER...
RURAL RESIDENCES OF SOUTHERN BARBER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.
&&
LAT...LON 3699 9837 3699 9898 3730 9899 3723 9834
3700 9834
TIME...MOT...LOC 0319Z 302DEG 12KT 3704 9888
$$
18000
WWUS53 KDDC 210326
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1026 PM CDT MON JUL 20 2009
KSC007-210345-
/O.CON.KDDC.SV.W.0197.000000T0000Z-090721T0345Z/
BARBER KS-
1026 PM CDT MON JUL 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN BARBER COUNTY...
AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF AETNA...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AETNA...
HARDTNER...
RURAL RESIDENCES OF SOUTHERN BARBER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.
&&
LAT...LON 3716 9898 3714 9836 3700 9834 3699 9837
3699 9898
TIME...MOT...LOC 0326Z 302DEG 12KT 3703 9886
$$
18000
WWUS53 KDDC 210336
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1036 PM CDT MON JUL 20 2009
KSC007-210347-
/O.EXP.KDDC.SV.W.0197.000000T0000Z-090721T0345Z/
BARBER KS-
1036 PM CDT MON JUL 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARBER COUNTY EXPIRES
AT 1045 PM CDT...
THE STORM HAS EXITED THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3716 9898 3714 9836 3700 9834 3699 9837
3699 9898
TIME...MOT...LOC 0337Z 302DEG 12KT 3701 9882
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:47 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 20, 3:47 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT MON JUL 20 2009 .DISCUSSION... DAYS 1-2... THUNDERSTORM CHANCES TONIGHT AND TEMPERATURES THROUGH WEDNESDAY WILL BE THE MAIN FORECAST CHALLENGES. WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWING AN UPPER LEVEL 70KT JET NOSING INTO NORTHERN KANSAS FROM WYOMING THIS AFTERNOON AS AN ASSOCIATED MID LEVEL SHORTWAVE DIVES SOUTHEAST THROUGH THE NORTHERN PLAINS. AT THE SURFACE...THE WARM FRONTAL BOUNDARY HAD SHIFTED NORTHEAST THROUGH THE DAY AND EXTENDED FROM A WEAK LOW NEAR HILL CITY TO NEAR MEDICINE LODGE. A SURFACE TROUGH EXTENDED SOUTH ACROSS FAR WEST KANSAS FROM SCOTT CITY TO LIBERAL. THE BEST AXIS OF LOW LEVEL MOISTURE WAS OVER SOUTH CENTRAL AND SOUTHEAST KANSAS INTO CENTRAL AND WESTERN NEBRASKA TO THE EAST OF THE WARM FRONT. WIDELY SCATTERED TO ISOLATED THUNDERSTORMS WERE BREAKING OUT OVER WESTERN NEBRASKA WHILE SOME ISOLATED STORMS WERE TRYING TO DEVELOP OFF THE FRONT RANGE. THINK THAT THE GOING FORECAST STILL HAS THE RIGHT IDEA THAT THE BEST THUNDERSTORM CHANCES WILL BE IN THE NORTHEAST AND EASTERN CWA GIVEN THE LOCATION OF THE SURFACE LOW AND WARM FRONT. MODEL SOUNDINGS FROM THE NAM ARE SHOWING 1000-1200 J/KG OF CAPE AROUND DODGE CITY WITH HIGHER CAPE VALUES IN THE EAST AND LOWER IN THE WEST. SOME SHEAR INDICATED IN THE MID LEVELS WHICH COULD GET SOME OF THE STORMS TO SPINNING. WILL CONTINUE THE MENTION OF STRONG THUNDERSTORMS AT LEAST OVER THE EASTERN PART OF THE CWA THIS EVENING. WILL KEEP LIKELY POPS GOING IN THE EAST THIS EVENING...TAPERING OFF TO CHANCE/SLIGHT CHANCE IN THE SOUTHWEST CORNER. THE MODELS SHOW THE MID LEVEL WAVE MOVING INTO THE UPPER MIDWEST AND MISSISSIPPI VALLEY ON TUESDAY. THE COLD FRONT WILL PUSH THROUGH ALL OF SOUTHWEST KANSAS LATER TONIGHT WITH HIGH PRESSURE SETTLING INTO THE REGION ON TUESDAY. THERE COULD BE SOME POST FRONTAL STRATUS ACROSS PARTS OF THE AREA GIVEN THE HIGHER DEWPOINTS IN THE EASTERN CWA BUT THINK THAT WE SHOULD BE CLEARING OUT FAIRLY QUICKLY AFTER SUNRISE AS MID LEVEL SUBSIDENCE AND DRIER AIR MOVES IN. I DID BACK OFF ON TUESDAYS HIGH TEMPERATURES A FEW DEGREES IN SOME AREAS BASED ON MODEL SOUNDINGS AND THE COOLER UPSLOPE FLOW. ANY STORMS THAT DEVELOP WILL BE ALONG THE FRONT RANGE AND WILL NOT LIKELY GET AS FAR EAST AS WESTERN KANSAS. ON WEDNESDAY WE SHOULD SEE SURFACE LOW PRESSURE REDEVELOPING OVER THE HIGH PLAINS OF EASTERN COLORADO. WEDNESDAYS HIGH TEMPERATURES SHOULD BE BACK UP INTO THE UPPER 80S TO AROUND 90. DAYS 3-7... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE ENTRENCHED ACROSS THE WESTERN CONUS TO BEGIN THE PERIOD THURSDAY AND WILL INFLUENCE A NORTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT INDICATING THE UPPER LEVEL RIDGE REMAINING IN PLACE ACROSS THE GREAT BASIN AND FOUR CORNERS REGION THROUGH THE WEEKEND. THIS WILL CONTINUE THE NORTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS THROUGH THE PERIOD AS WELL. MEANWHILE, A SERIES OF SUBTLE UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CREST THE UPPER LEVEL RIDGE OVER THE ROCKIES AND CYCLE DOWN THE NORTHWEST FLOW ACROSS THE CENTRAL PLAINS. AT THE SURFACE, A LEE SIDE TROUGH OF LOW PRESSURE WILL DEVELOP IN EASTERN COLORADO EARLY IN THE PERIOD PROVIDING A LOW LEVEL SOUTHERLY FLOW ACROSS SOUTHWEST KANSAS THROUGH SATURDAY. COMBINED WITH THE NORTHWESTERLY FLOW ALOFT AND AMPLE LOW LEVEL MOISTURE PRESENT, THIS WILL PRESENT THE POSSIBILITY FOR THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS NEARLY EACH DAY OF THE PERIOD. THE CHANCE FOR PRECIP LOOKS TO CONTINUE SATURDAY INTO EARLY SUNDAY AS BOTH THE GFS AND ECMWF SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE IN SOUTHERN CANADA SINKING SOUTHEAST INTO THE GREAT LAKES REGION. THIS WILL HELP MOVE AN ATTENDANT COLD FRONT SOUTH INTO WESTERN KANSAS DURING THE SATURDAY TO EARLY SUNDAY TIME FRAME. WILL CONTINUE WITH SLIGHT POPS THROUGH THE END OF THE WEEK DUE TO THE UNCERTAINTY IN THE TIMING OF THE S/WAVES MOVING THROUGH AND THE MARGINALLY WEAK FLOW ALOFT. ANY STORM DEVELOPMENT SHOULD BE DIURNALLY DRIVEN SO EXPECT ANY STORM DEVELOPMENT TO TAKE PLACE FROM LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS THURSDAY AND FRIDAY. EVEN THOUGH A BETTER CHANCE FOR PRECIP EXISTS SATURDAY INTO SUNDAY AS THE COLD FRONT MOVES SOUTH INTO THE AREA, THE TIMING AND POSITIONING OF THE FRONT REMAINS A CHALLENGE. WILL CONTINUE WITH SLIGHT POPS DURING THE WEEKEND MAINLY DUE TO THIS REASON. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND. FOR THURSDAY, TEMPERATURES WILL BE FAIRLY WARM WITH THE HELP OF A LOW LEVEL SOUTHERLY FLOW ACROSS SOUTHWEST KANSAS. THE GFS AND ECMWF SHOW TEMPERATURES AT H85 RANGING FROM AROUND THE MID 20S(C) ACROSS EASTERN PORTIONS OF THE CWA TO NEAR 30C ALONG THE COLORADO BORDER. EXPECT HIGHS MAINLY IN THE 90S(F) THURSDAY WITH A GRADUAL WARMING TREND INTO FRIDAY. HIGHS WILL RELAX A BIT SATURDAY AND FALLING JUST BELOW NORMAL SUNDAY IN WAKE OF THE FROPA BEFORE A GENERAL WARMING TREND RE-ESTABLISHES ACROSS WESTERN KANSAS EARLY NEXT WEEK. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES. && AVIATION... A COLD FRONT WILL MOVE SOUTH INTO WESTERN KANSAS EARLY THIS EVENING BRINGING THE POSSIBILITY FOR THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS TONIGHT. SOME STORMS COULD BECOME SEVERE. MVFR/IFR CONDITIONS ARE POSSIBLE IN THE VICINITY OF ALL TAF SITES IN CONJUNCTION WITH ANY CONVECTIVE DEVELOPMENT. THE DEVELOPMENT OF LOW LEVEL STRATUS WILL BE POSSIBLE LATE TONIGHT...MAINLY AFTER 06Z...ALONG AND BEHIND THE FRONTAL BOUNDARY AS IT PUSHES THROUGH THE FORECAST AREA. VFR CONDITIONS ARE EXPECTED TO PREVAIL AGAIN BY LATE TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 85 61 91 / 60 0 0 10 GCK 62 85 61 90 / 60 0 0 10 EHA 63 83 61 89 / 30 10 10 10 LBL 63 85 61 90 / 40 10 10 10 HYS 62 83 58 88 / 60 0 0 10 P28 66 83 63 89 / 50 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/32
Hazardous weather outlook, Jul 20, 3:56 AM CDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 356 AM CDT MON JUL 20 2009 KSZ030-031-043>046-061>066-074>081-084>090-211000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 356 AM CDT MON JUL 20 2009 /256 AM MDT MON JUL 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE CLUSTER OF SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP LATER TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. THE THUNDERSTORMS SHOULD DEVELOP FIRST IN THE SYRACUSE TO SCOTT CITY AND HAYS AREA ALONG A COLD FRONT AROUND 4 TO 7 PM...THEN PROPAGATE SOUTHEASTWARD INTO THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL KANSAS IN THE EVENING. THEY SHOULD EXIT THE AREA BY 3 TO 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY IN THE LATE AFTERNOONS AND EVENINGS FROM TUESDAY THROUGH SATURDAY. THE BEST CHANCE FOR THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE ON SATURDAY AS A COLD FRONT MOVES ACROSS KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED AFTER 5 PM THIS AFTERNOON AND INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jul 20, 9:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 16 N LAKIN 38.17N 101.26W
07/20/2009 E1.00 INCH KEARNY KS BROADCAST MEDIA
0927 PM TSTM WND GST 16 N LAKIN 38.17N 101.26W
07/20/2009 E60.00 MPH KEARNY KS BROADCAST MEDIA
&&
26Local storm report, Jul 20, 9:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 4 NE LAKIN 37.98N 101.21W
07/20/2009 E1.00 INCH KEARNY KS PUBLIC
&&
26Local storm report, Jul 20, 9:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 2 N DEERFIELD 38.01N 101.14W
07/20/2009 E1.00 INCH KEARNY KS TRAINED SPOTTER
&&
26Local storm report, Jul 20, 9:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 18 E COLDWATER 37.26N 99.01W
07/20/2009 E1.50 INCH COMANCHE KS PUBLIC
&&
26Special weather statement, Jul 20, 10:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1000 PM CDT MON JUL 20 2009
KSZ090-210345-
BARBER-
1000 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR BARBER COUNTY...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AETNA...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3699 9837 3699 9898 3736 9898 3743 9845
3738 9844 3738 9836 3728 9834 3700 9834
TIME...MOT...LOC 0300Z 314DEG 26KT 3714 9893
18Local storm report, Jul 20, 10:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 1 N DEERFIELD 38.00N 101.13W
07/20/2009 E0.88 INCH KEARNY KS PUBLIC
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:17 PM CDT | Tornado Warning | DDC | Stafford | 36 min |
| Jul 20, 8:34 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 71 min |
| Jul 20, 9:20 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 40 min |
| Jul 20, 9:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 64 min |
| Jul 20, 10:00 PM CDT | Special Weather Statement | DDC | Barber | 45 min |
| Jul 20, 10:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.